Journal Article
@Article
Artikel in Fachzeitschrift


Show entries of:

this year (2019) | last year (2018) | two years ago (2017) | Notes URL

Action:

login to update

Options:








Author, Editor(s)

Author(s):

Althaus, Ernst
Funke, Stefan
Har-Peled, Sariel
Könemann, Jochen
Ramos, Edgar A.
Skutella, Martin

dblp
dblp
dblp
dblp
dblp
dblp

Not MPG Author(s):

Har-Peled, Sariel
Könemann, Jochen
Ramos, Edgar A.

BibTeX cite key*:

AFHKRS05

Title

Title*:

Approximating k-Hop Minimum-Spanning Trees

Journal

Journal Title*:

Operations Research Letters

Journal's URL:

http://www.sciencedirect.com/science/journal/01676377

Download URL
for the article:


Language:

English

Publisher

Publisher's
Name:

Elsevier

Publisher's URL:

http://www.elsevier.com

Publisher's
Address:

Amsterdam, The Netherlands

ISSN:

0167-6377

Vol, No, pp, Date

Volume*:

33

Number:

2

Publishing Date:

March 2005

Pages*:

115-120

Number of
VG Pages:


Page Start:


Page End:


Sequence Number:


DOI:


Note, Abstract, ©

Note:


(LaTeX) Abstract:

In this paper we consider the problem of computing minimum-cost spanning trees with depth restrictions. Specifically, we are given an $n$-node complete graph $G$, a metric cost-function $c$ on its edges, and an integer $k\geq 1$. The goal in the minimum-cost $k$-hop spanning tree problem is to compute a spanning tree $T$ in $G$ of minimum total cost such that the longest root-leaf-path in the tree has at most $k$ edges.

Our main result is an algorithm that computes a tree of depth at most $k$ and total expected cost $O(\log n)$ times that of a minimum-cost $k$-hop spanning-tree. The result is based upon earlier work on metric space approximation due to Fakcharoenphol et al.[FRT03] and Bartal [Bart96,Bart98]. In particular we show that the problem can be solved exactly in polynomial time when the cost metric $c$ is induced by a so-called hierarchically well-separated tree.

URL for the Abstract:


Categories,
Keywords:

Operations Research, Combinatorial Optimization

HyperLinks / References / URLs:


Copyright Message:


Personal Comments:


Download
Access Level:

Intranet

Correlation

MPG Unit:

Max-Planck-Institut für Informatik



MPG Subunit:

Algorithms and Complexity Group

Appearance:

MPII WWW Server, MPII FTP Server, MPG publications list, university publications list, working group publication list, Fachbeirat, VG Wort


BibTeX Entry:

@ARTICLE{AFHKRS05,
AUTHOR = {Althaus, Ernst and Funke, Stefan and Har-Peled, Sariel and K{\"o}nemann, Jochen and Ramos, Edgar A. and Skutella, Martin},
TITLE = {Approximating k-Hop Minimum-Spanning Trees},
JOURNAL = {Operations Research Letters},
PUBLISHER = {Elsevier},
YEAR = {2005},
NUMBER = {2},
VOLUME = {33},
PAGES = {115--120},
ADDRESS = {Amsterdam, The Netherlands},
MONTH = {March},
ISBN = {0167-6377},
}


Entry last modified by Christine Kiesel, 11/09/2005
Show details for Edit History (please click the blue arrow to see the details)Edit History (please click the blue arrow to see the details)
Hide details for Edit History (please click the blue arrow to see the details)Edit History (please click the blue arrow to see the details)

Editor(s)
Stefan Funke
Created
01/26/2005 07:10:37 AM
Revisions
3.
2.
1.
0.
Editor(s)
Christine Kiesel
Christine Kiesel
Christine Kiesel
Stefan Funke
Edit Dates
09.11.2005 14:46:34
30.05.2005 15:53:32
30.05.2005 15:28:04
01/26/2005 07:10:37 AM